Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 29, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Apr 13, 2018, 2:38 PM CDT for Creek County, Okfuskee County, Okmulgee County, Oklahoma. It was in force for 52 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 13, 2018, 2:38 PM CDT (19:38 UTC)
- Expired
- Apr 13, 2018, 3:30 PM CDT
- In force
- 52 min
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
- Tornado
- Possible
- Hail
- 1.0 in
- Wind
- 70.0 mph
Counties Creek County, OK, Okfuskee County, OK, Okmulgee County, OK
The radar
The Norman radar (KTLX), 72 km from the middle of the area, began a volume at 19:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 13, 1:20 PM CDT | Tornado Watch | SPC | 9 hr |
The nearest sounding before it
Norman, OK (KOUN), launched 12:00Z, 7.6 hours before the alert went out and 86 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 960 J/kg
- Mixed-layer CIN
- -283 J/kg
- Mixed-layer LCL
- 758 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- 577 m²/s²
- 0-3 km storm-relative helicity
- 755 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.0
The text
As transmitted.
474
WUUS54 KTSA 131938
SVRTSA
OKC037-107-111-132030-
/O.NEW.KTSA.SV.W.0029.180413T1938Z-180413T2030Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Tulsa OK
238 PM CDT FRI APR 13 2018
The National Weather Service in Tulsa has issued a
* Severe Thunderstorm Warning for...
Southwestern Creek County in northeastern Oklahoma...
West central Okmulgee County in northeastern Oklahoma...
Okfuskee County in east central Oklahoma...
* Until 330 PM CDT
* At 237 PM CDT, a severe thunderstorm was located over Little,
moving northeast at 55 mph.
HAZARD...70 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect considerable
tree damage. Wind damage is also likely to mobile homes,
roofs, and outbuildings.
* Locations in or near the path include...
Bristow... Okemah...
Okfuskee... Boley...
Paden... Bearden...
Slick... Castle...
Okmulgee State Park... Welty...
Mason...
This includes the following highways,
Interstate 40 in Oklahoma between mile markers 212 and 224.
Interstate 44 between mile markers 189 and 192.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Remain alert for a possible tornado! Tornadoes can develop quickly
from severe thunderstorms. If you spot a tornado go at once into the
basement or small central room in a sturdy structure.
Prepare immediately for large hail and damaging winds. People outside
should move immediately to shelter inside a strong building. Stay
away from windows.
&&
A tornado watch remains in effect until 1000 PM CDT for northeastern
and east central Oklahoma.
LAT...LON 3557 9662 3588 9640 3555 9595 3532 9644
3546 9644 3546 9647 3543 9650 3543 9652
3546 9654 3544 9657 3543 9656 3542 9656
3541 9654 3539 9654 3541 9658 3540 9660
3540 9662
TIME...MOT...LOC 1937Z 224DEG 47KT 3536 9664
TORNADO...POSSIBLE
HAIL...1.00IN
WIND...70MPH
$$2 follow-up statements
484
WWUS54 KTSA 131949
SVSTSA
Severe Weather Statement
National Weather Service Tulsa OK
249 PM CDT FRI APR 13 2018
OKC037-107-111-132030-
/O.CON.KTSA.SV.W.0029.000000T0000Z-180413T2030Z/
Creek OK-Okmulgee OK-Okfuskee OK-
249 PM CDT FRI APR 13 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 330 PM CDT
FOR SOUTHWESTERN CREEK...WEST CENTRAL OKMULGEE AND OKFUSKEE
COUNTIES...
At 249 PM CDT, a severe thunderstorm was located 3 miles southwest of
Boley, moving northeast at 50 mph.
HAZARD...70 mph wind gusts and half dollar size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect considerable
tree damage. Wind damage is also likely to mobile homes,
roofs, and outbuildings.
Locations in or near the path include...
Bristow... Okemah...
Okfuskee... Boley...
Paden... Bearden...
Slick... Castle...
Okmulgee State Park... Welty...
Mason...
This includes the following highways,
Interstate 40 in Oklahoma between mile markers 212 and 224.
Interstate 44 between mile markers 189 and 192.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Remain alert for a possible tornado! Tornadoes can develop quickly
from severe thunderstorms. If you spot a tornado go at once into the
basement or small central room in a sturdy structure.
Prepare immediately for large hail and damaging winds. People outside
should move to a shelter, inside a strong building and away from
windows.
&&
A tornado watch remains in effect until 1000 PM CDT for northeastern
and east central Oklahoma.
LAT...LON 3557 9662 3588 9640 3555 9595 3532 9644
3546 9644 3546 9647 3543 9650 3543 9652
3546 9654 3544 9657 3543 9656 3542 9656
3541 9654 3539 9654 3541 9658 3540 9660
3540 9662
TIME...MOT...LOC 1949Z 228DEG 43KT 3544 9651
TORNADO...POSSIBLE
HAIL...1.25IN
WIND...70MPH
$$756
WWUS54 KTSA 132006
SVSTSA
Severe Weather Statement
National Weather Service Tulsa OK
306 PM CDT FRI APR 13 2018
OKC037-107-111-132030-
/O.CON.KTSA.SV.W.0029.000000T0000Z-180413T2030Z/
Creek OK-Okmulgee OK-Okfuskee OK-
306 PM CDT FRI APR 13 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 330 PM CDT
FOR SOUTH CENTRAL CREEK...WEST CENTRAL OKMULGEE AND CENTRAL OKFUSKEE
COUNTIES...
At 305 PM CDT, a severe thunderstorm was located 5 miles west of
Okfuskee, moving northeast at 60 mph.
HAZARD...70 mph wind gusts and half dollar size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect considerable
tree damage. Wind damage is also likely to mobile homes,
roofs, and outbuildings.
Locations in or near the path include...
Okemah... Okfuskee...
Bearden... Slick...
Castle... Okmulgee State Park...
Welty... Mason...
This includes Interstate 40 in Oklahoma between mile markers 212 and
224.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Remain alert for a possible tornado! Tornadoes can develop quickly
from severe thunderstorms. If you spot a tornado go at once into the
basement or small central room in a sturdy structure.
Prepare immediately for large hail and damaging winds. People outside
should move to a shelter, inside a strong building and away from
windows.
&&
A tornado watch remains in effect until 1000 PM CDT for northeastern
and east central Oklahoma.
LAT...LON 3555 9595 3532 9644 3546 9644 3546 9647
3556 9647 3585 9636
TIME...MOT...LOC 2005Z 220DEG 51KT 3558 9632
TORNADO...POSSIBLE
HAIL...1.25IN
WIND...70MPH
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 13, 12:26 PM CDT, 2 hours 12 minutes earlier.
Area forecast discussion, Apr 13, 12:26 PM CDT, 2 hours 12 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
1226 PM CDT Fri Apr 13 2018
.AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG.
Areas of MVFR cigs along with widely scattered showers/thunderstorms
ongoing early this afternoon. Expect additional scattered thunderstorm
development along the dry line as it approaches the eastern OK
sites toward 20-21Z, with activity tracking into northwest AR by
late afternoon/early evening. Coverage remains quite uncertain so have
maintained VCTS wording. Activity should clear the region after 03Z.
&&
.PREV DISCUSSION... /Issued 1101 AM CDT Fri Apr 13 2018/
..UPDATE...
DISCUSSION...
Dry line as situated across western OK late this morning, with
scattered warm sector elevated convection across the forecast
area. Forecast eastward progression of the dry line continues to
be quiet slow, with the 12Z NAM/recent HRRR bringing the boundary
to near or just west of the U.S. 75 corridor around 21Z. Several
CAM solutions suggest intial isolated/scattered development is
possible around 19-20Z along the dry line with the activity
eventually exiting the region by mid-evening...with severe weather
possible during this timeframe.
Will keep Red Flag Warning as is for now and address the Wind
Advisory in another 1-2 hours.
&&
.PRELIMINARY POINT TEMPS/POPS...
TUL 40 50 29 53 / 10 0 0 0
FSM 45 55 34 53 / 50 10 0 0
MLC 43 54 32 56 / 20 0 0 0
BVO 38 49 27 52 / 10 10 0 0
FYV 40 50 28 47 / 50 10 0 0
BYV 41 51 29 46 / 50 10 0 0
MKO 41 51 30 53 / 20 0 0 0
MIO 38 48 27 47 / 20 10 0 0
F10 40 53 30 54 / 10 0 0 0
HHW 45 56 34 57 / 20 0 0 0
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...Wind Advisory until 1 PM CDT this afternoon for OKZ054>071-073.
Red Flag Warning until 10 PM CDT this evening for OKZ054-059-064-
065.
AR...Wind Advisory until 1 PM CDT this afternoon for ARZ001-002-010-
011.
&&
AVIATION.....18Hazardous weather outlook, Apr 13, 1:05 PM CDT, 1 hour 33 minutes before
Hazardous Weather Outlook National Weather Service Tulsa OK 105 PM CDT Fri Apr 13 2018 ARZ001-002-010-011-019-020-029-OKZ049-053>076-141030- Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK- Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK- Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK- Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK- Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK- Washington OK-Washington AR- 105 PM CDT Fri Apr 13 2018 ...SEVERE STORMS EXPECTED THIS AFTERNOON AND EVENING / CRITICAL FIRE WEATHER CONDITIONS W OF US 75 THIS AFTERNOON... This Outlook is for Northwest and West Central Arkansas as well as much of Eastern Oklahoma. .DAY ONE...This afternoon and Tonight. TORNADO. RISK...Limited. AREA...Eastern Oklahoma and northwest Arkansas. ONSET...After 2 pm. SEVERE THUNDERSTORM. RISK...Elevated. AREA...Eastern Oklahoma and northwest Arkansas. ONSET...Ongoing. SIGNIFICANT WINDS. RISK...Limited. AREA...Eastern Oklahoma and northwest Arkansas. ONSET...Ongoing. FIRE WEATHER DANGER. RISK...Elevated to near Significant. AREA...Along and northwest of a Hugo to Muskogee to Jay line. ONSET...This afternoon. Area at greatest risk...west of highway 75 in northeast Oklahoma. DISCUSSION... An unstable and weakly capped atmosphere existed across eastern Oklahoma and northwest Arkansas early this afternoon. Strong to severe thunderstorm development is expected during the afternoon ahead of an approaching dry line, with storms eventually moving into western Arkansas by late afternoon or early evening. The strongest storms will be capable of producing hail to the size of baseballs, damaging winds to around 70 mph, and isolated tornadoes. The severe threat will shift east of the region by 10-11 PM. Critical fire weather conditions are expected to develop behind a dryline as it surges into our area this afternoon. By late afternoon, the dryline is expected to stretch along or near highway 75. To the west of the dryline, very warm, dry and windy conditions will lead to very aggressive fire behavior. South to southwest winds will gust to near 40 mph through the afternoon. A gradual drop in intensity is expected by early evening. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... Activation of the Regional Spotter Network Likely. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. SATURDAY and SUNDAY...High Wind Potential. MONDAY...No Hazards. TUESDAY...Very High Fire Weather Potential...High Wind Potential. WEDNESDAY and THURSDAY...No Hazards. EXTENDED DISCUSSION... Strong and gusty northwest winds are expected this weekend behind a cold front and strong upper level storm system. Freezing temperatures are expected across parts of northeast Oklahoma and northwest Arkansas both Sunday and Monday mornings. Strong south winds and warmer temps return early next week, as will an increase in the fire weather danger. weather.gov/tulsa contains additional information.
In the hours before
Special weather statement, Apr 13, 2:09 PM CDT, 29 minutes before
Special Weather Statement
National Weather Service Tulsa OK
209 PM CDT FRI APR 13 2018
OKZ054-059-064-132000-
Osage OK-Pawnee OK-Creek OK-
209 PM CDT FRI APR 13 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN OSAGE...NORTHWESTERN
CREEK AND PAWNEE COUNTIES UNTIL 300 PM CDT...
At 209 PM CDT, a strong thunderstorm was located 6 miles east of
Glencoe, moving northeast at 50 mph.
Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.
Locations in or near the path include...
Pawnee... Hominy...
Cleveland... Mannford...
Drumright... Oilton...
Jennings... Westport...
Osage... Hallett...
Blackburn... Terlton...
Maramec... Skedee...
Walnut Creek State Park... Silver City...
A tornado watch remains in effect until 1000 PM CDT for northeastern
Oklahoma.
LAT...LON 3664 9660 3630 9610 3594 9662 3616 9662
3616 9682 3624 9682 3625 9684 3625 9692
3626 9692
TIME...MOT...LOC 1909Z 213DEG 43KT 3624 9682
69Special weather statement, Apr 13, 2:18 PM CDT, 20 minutes before
Special Weather Statement National Weather Service Tulsa OK 218 PM CDT FRI APR 13 2018 OKZ063-068-069-131945- Adair OK-Cherokee OK-Delaware OK- 218 PM CDT FRI APR 13 2018 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN DELAWARE...ADAIR AND SOUTHEASTERN CHEROKEE COUNTIES UNTIL 245 PM CDT... At 218 PM CDT, a strong thunderstorm was located 3 miles south of Eldon, moving northeast at 65 mph. Dime size hail and winds in excess of 40 mph will be possible with this storm. Locations in or near the path include... Stilwell... Westville... West Siloam Springs... Colcord... Watts... Eldon... Adair State Park... Proctor... Christie... Maryetta... Baron... Bunch... Ballard... Natural Falls State Park... A tornado watch remains in effect until 1000 PM CDT for northeastern and east central Oklahoma. LAT...LON 3638 9461 3582 9451 3565 9482 3586 9497 TIME...MOT...LOC 1918Z 215DEG 55KT 3588 9482 69
The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 13, 2:09 PM CDT | Special Weather Statement | TSA | Pawnee | 51 min |
| Apr 13, 2:18 PM CDT | Special Weather Statement | TSA | Adair | 27 min |
| Apr 13, 2:30 PM CDT | Severe Thunderstorm Warning | TSA | Creek, Osage, Pawnee | 30 min |
| Apr 13, 3:04 PM CDT | Special Weather Statement | TSA | Washington | 41 min |
| Apr 13, 3:17 PM CDT | Severe Thunderstorm Warning | TSA | Creek, Okfuskee, Okmulgee, Osage, Tulsa, Wagoner | 43 min |
| Apr 13, 3:34 PM CDT | Severe Thunderstorm Warning | TSA | Pittsburg | 41 min |
| Apr 13, 3:40 PM CDT | Severe Thunderstorm Warning | TSA | LeFlore, Sequoyah | 50 min |
| Apr 13, 3:49 PM CDT | Severe Thunderstorm Warning | TSA | Nowata, Washington | 41 min |
| Apr 13, 3:50 PM CDT | Tornado Warning | TSA | Sequoyah | 25 min |
| Apr 13, 3:54 PM CDT | Severe Thunderstorm Warning | TSA | Muskogee, Okmulgee, Rogers, Tulsa, Wagoner | 37 min |
| Apr 13, 4:13 PM CDT | Severe Thunderstorm Warning | TSA | Latimer, Pittsburg | 34 min |
| Apr 13, 4:22 PM CDT | Severe Thunderstorm Warning | TSA | Craig, Nowata | 24 min |
| Apr 13, 4:52 PM CDT | Severe Thunderstorm Warning | TSA | Latimer, Pittsburg, Pushmataha | 53 min |
| Apr 13, 4:54 PM CDT | Special Weather Statement | TSA | Cherokee | 36 min |
| Apr 13, 5:12 PM CDT | Severe Thunderstorm Warning | TSA | Adair, Cherokee, Delaware | 33 min |
| Apr 13, 5:19 PM CDT | Severe Thunderstorm Warning | TSA | LeFlore | 41 min |
| Apr 13, 5:20 PM CDT | Severe Thunderstorm Warning | TSA | Choctaw, Pushmataha | 40 min |
| Apr 13, 5:30 PM CDT | Severe Thunderstorm Warning | TSA | Haskell, Latimer, LeFlore, Pushmataha | 45 min |
| Apr 13, 5:59 PM CDT | Severe Thunderstorm Warning | TSA | Choctaw, Pushmataha | 46 min |
| Apr 13, 6:10 PM CDT | Tornado Warning | TSA | LeFlore | 16 min |
| Apr 13, 6:26 PM CDT | Severe Thunderstorm Warning | TSA | Latimer, LeFlore, Pushmataha | 36 min |
| Apr 13, 6:44 PM CDT | Special Weather Statement | TSA | Pushmataha | 31 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.